Florida, 2022Heavy Rain in Florida, August 29, 2022
August 29, 2022 · NWS JAX · 1 event in 1 county or zone
Inverted surface trough lifted slowly across north Florida as the area was under the base of a mid/upper level trough axis. 2 inches) remained over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Inverted surface trough lifted slowly across north Florida as the area was under the base of a mid/upper level trough axis. An anomalously moist airmass (PWATs near 2.2 inches) remained over the area. The sea breezes developed and slowly shifted inland through the day before colliding near the I-75 corridor in the evening. Weak steering flow, abundant tropical moisture, and forcing from the trough helped bring over 3 inches of rain to Suwannee county falling within 90 minutes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 6:55 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 29, 6:55 PM EST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 PM EDT Mon Aug 29 2022
...New AVIATION...
.NEAR TERM...
(Through Tuesday)
Issued at 340 PM EDT Mon Aug 29 2022
Surface high pressure will be east northeast of the region this
afternoon into Tonight. An inverted trough is expected to develop
over the northeastern Gulf this evening, which will extend northeast
across the region Tonight into Tuesday morning. The moist airmass
remains in place. The flow at the surface is light from the east,
with a light southerly flow at the mid levels. Due to the light
flow, showers and storms will move slowly again this afternoon and
evening, with only a gradual inland push from the Atlantic sea
breeze. The development of the inverted trough will cause convective
activity to hang on a little longer this evening, and re develop a
little earlier Tuesday morning.
The high will build more to the east Tuesday afternoon. The surface
flow will be from the south Tuesday, continuing to bring ample
moisture into region. Numerous showers with embedded thunderstorms
anticipated once again Tuesday afternoon and evening.
Flood Watch in place across portions of NE FL will continue through
Tonight, as this area has become fairly saturated by recent rains,
so flooding potential is heightened. This Watch may need to be
expanded/extended Tonight depending on coverage and intensity
of Todays activity.
Patchy fog will be possible toward dawn, especially in areas that
receive heavy rains this afternoon and evening.
Temperatures this period will be near seasonal levels.
&&
.SHORT TERM...
(Tuesday night through Friday)
Issued at 340 PM EDT Mon Aug 29 2022
High pressure will build more toward the southeast Tuesday night
into Wednesday, as a cold front slides into the southeastern US.
This front will then stall through the Carolinas into Southern GA
through Thursday. Moisture will remain in place across the region
this period, with this front providing a source of convergence to
enhance daily potential for showers and storms.
The front will dissipate into Thursday night, with high pressure
building to the northeast Friday. Friday will again be a wet day,
but with the flow becoming more onshore the best chance for showers
and storms will move inland through the afternoon.
Temperatures this period will trend near to a little above normal.
&&
.LONG TERM...
(Friday night through next Monday)
Issued at 340 PM EDT Mon Aug 29 2022
High pressure will be northeast of the region through Saturday.
With this pattern the onshore flow will continue. While
precipitation chances will be above seasonal levels across the area,
the greatest chance will be inland due to the sea breeze and onshore
flow.
The high is expected to move more toward the north Sunday into
Monday, as potential tropical system may be over western Atlantic.
There is a great deal of uncertainty as to movement and strength of
this low though at this time. With high more toward the north, the
flow over region will trend more from the northeast helping to focus
greatest diurnal convective chances over inland NE FL counties.
Temperatures will trend near normal this period.
&&
.AVIATION...
(00Z TAFS)
Issued at 750 PM EDT Mon Aug 29 2022
Multilayered clouds in the area tonight, with generally scattered
shower activity and a couple of thunderstorms into the late evening
hours. Prevailing to occasional MVFR clouds and vsby are expected
with this activity, but even outside this activity too. Otherwise,
some IFR conditions are expected late tonight for the VQQ and GNV
terminals into the early morning hours. Showers and thunderstorms
then potentially redeveloping at the SSI near or after 12Z
Tuesday. Additional showers and thunderstorms develop Tuesday
afternoon with PROB30 group. East to southeast winds near 5-10 kt
will decrease and become south into the morning hours. After about
13Z, winds become south-southeast about 6-12 kt.
&&
.MARINE...
Issued at 340 PM EDT Mon Aug 29 2022
High pressure to the northeast Today, will move to the east on
Tuesday. An inverted trough will develop over the northeast Gulf
this evening and extend over area Tonight into early Tuesday. The
high will move to the southeast mid week, as a cold front moves into
the southeastern US. This front will stall over the region Wednesday
night into Thursday. The front will dissipate into Thursday night,
as high pressure builds to the northeast into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 89 73 93 / 30 70 10 50
SSI 78 86 76 89 / 30 70 30 50
JAX 74 90 73 92 / 30 60 20 70
SGJ 76 89 74 89 / 40 50 30 60
GNV 74 89 71 90 / 40 60 20 80
OCF 73 88 73 90 / 60 60 30 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 4 AM EDT Tuesday for FLZ023-030-031-136-236-
240-340.
GA...None.
&&In the hours before
Special weather statement, Aug 29, 2:45 PM EST, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
345 PM EDT Mon Aug 29 2022
FLZ038-292100-
Inland Flagler FL-
345 PM EDT Mon Aug 29 2022
...Thunderstorms with heavy rainfall will impact portions of
western and central Flagler County through 500 PM EDT...
At 344 PM EDT, Doppler radar was tracking multiple thunderstorms
with heavy rainfall over western Flagler County, moving slowly
north at 15 mph.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Bunnell, Andalusia and Espanola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2928 8117 2926 8138 2935 8142 2940 8142
2939 8145 2955 8152 2962 8132
TIME...MOT...LOC 1944Z 165DEG 13KT 2945 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
WOLFSpecial weather statement, Aug 29, 4:42 PM EST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT Mon Aug 29 2022
FLZ240-340-292300-
Central Marion FL-Western Marion FL-
542 PM EDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of western and
central Marion County through 700 PM EDT...
At 540 PM EDT, Doppler radar was tracking multiple thunderstorms
with heavy rainfall across western and central Marion County,
drifting west at 5 mph. These storms will be capable of quickly
dumping 1-2 inches of rain over already saturated soil from last
night's rain, resulting in minor flooding in areas with poor
drainage.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Ocala, Rainbow Lakes Estates, Citra, Sparr, Anthony, Santos, Ocala
Airport, Belleview, Dunnellon and Reddick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2905 8247 2919 8254 2921 8254 2922 8253
2922 8240 2945 8240 2943 8221 2942 8220
2943 8217 2942 8215 2943 8214 2942 8208
2905 8205 2903 8244
TIME...MOT...LOC 2140Z 068DEG 1KT 2928 8228
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
WOLFHeavy Rain, Suwannee
- When
- August 29, 8:15 PM EST to 9:27 PM EST
- Where
- Suwannee County, 6.94 mi S of Mercer
- Reported by
- Public
- Coordinates
- 30.170, -83.110
A public weather station along 152nd street in western Suwannee county measured 3.61 inches of rainfall. Rainfall began around 9:15 PM.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 29 to 31, 20229 deaths · 18 events
- Flash Flood and Damaging Winds in Arkansas, August 29, 20222 deaths · $2,000 · 61 kt wind · 5 events
- Heat in Arizona, August 29 to 30, 20222 deaths · 2 events
- Damaging Winds in Indiana, August 29, 20223 injured · $807,000 · 61 kt wind · 47 events
- Damaging Wind in Texas, August 29, 20221 death · 60 kt wind · 1 event
- Damaging Winds in Michigan, August 29, 2022$1.2 million · 57 kt wind · 13 events
- Damaging Winds in New York, August 29, 20221 injured · $84,000 · 52 kt wind · 43 events
- Tornado and Hail in Kansas, August 29, 2022$500,000 · EF0 · 5 events
- Hail and Damaging Winds in Michigan, August 29, 2022$125,000 · 1 in hail · 32 events
- Damaging Winds in Ohio, August 29, 2022$244,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Illinois, August 29, 20221.75 in hail · 79 events
- Flash Flooding and Damaging Winds in Missouri, August 29, 2022$43,000 · 52 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1052755.